Send your news, photos and videos by texting bucksfreepress to 80360 or email
Police warning over performance enhancing drugs after man's death
POLICE have issued a warning to the public tonight after the unexplained death of a man who is believed to have taken a performance enhancing drug.
The 28-year-old fell ill and was taken to Wycombe Hospital where he died on Tuesday. It is suspected he may have taken a substance called DNP.
A post-mortem examination was carried out earlier today but the results were inconclusive, leading to the Buckinghamshire Coroner referring the death to Thames Valley Police.
Officers are exploring any potential link between the drug and the man’s death and have urged any residents who may have bought DNP tablets through ‘unofficial sources’ not to take them.
DNP is used to help burn fat but can have side-effects such as extreme body temperatures leading to brain damage and blindness.
The substance has also been used to make dye, fungicide, herbicide, insecticide and explosives.
Anyone who believes they may have taken the drug and requires health advice is urged to contact their GP or call NHS Direct on 0845 4647.